Aspirin 75 Mg Gastro-Resistant Tablets
Read all of this leaflet carefully before you start taking this medicine because it contains important information for you.
- Keep this leaflet. You may need to read it again.
- If you have any further questions, ask your doctor or pharmacist.
- This medicine has been prescribed for you only. Do not pass it on to others. It may harm them, even if their signs of illness are the same as yours.
- If you get any side effects, talk to your doctor or pharmacist. This includes any side effects not listed in this leaflet.
- The full name of this medicine is Aspirin 75 mg Gastro-resistant Tablets but it will be referred to as Aspirin tablets in the rest of the leaflet.
1. What Aspirin tablets are and what they are used for
2. What you need to know before you take Aspirin tablets
3. How to take Aspirin tablets
4. Possible side effects
5. How to store Aspirin tablets
6. Contents of the pack and other information
Aspirin tablets contain acetylsalicylic acid, which in low doses belong to a group of medicines called antiplatelet agents. Platelets are tiny cells in the blood that cause the blood to clot and are involved in thrombosis. When a blood clot occurs in an artery, it stops the blood flowing and cuts off the oxygen supply. When this happens in the heart, it can cause a heart attack or angina; in the brain it can cause a stroke.
Aspirin tablets are taken to reduce the risk of blood clots forming and thereby prevent further:
• heart attacks
• cardiovascular problems in patients who suffer from stable or unstable angina (a type of chest pain).
Aspirin tablets are also used to prevent the formation of blood clots after certain types of heart surgery in order to widen or to unblock the blood vessels.
This medicinal product is not recommended for emergencies. It can only be used as a preventive treatment.
• are allergic to acetylsalicylic acid or any of the ingredients in Aspirin tablets (see section 6 “Contents of the pack and other information”)
• are allergic to other salicylates or non-steroidal anti-inflammatory drugs (NSAIDs). NSAIDs are often used for arthritis or rheumatism and pain
• have had an asthma attack or swelling of some parts of the body e.g. face, lips, throat or tongue (angioedema) after taking salicylates or NSAIDs
• currently have or have ever had an ulcer in your stomach or small intestine or any other type of bleeding like a stroke
• have ever had the problem of your blood not clotting properly
• have severe liver or kidney problems
• are in your last 3 months of pregnancy; you must not use higher doses than 100 mg per day (see section “Pregnancy and breast-feeding”)
• are taking a medicine called methotrexate (e.g. for cancer or rheumatoid arthritis) in doses higher than 15 mg per week.
Talk to your doctor or pharmacist before taking Aspirin tablets, if you:
• have trouble with your kidneys, liver or heart
• have or have ever had problems with your stomach or small intestine
• have high blood pressure
• are asthmatic, have hay fever, nasal polyps or other chronic respiratory diseases; acetylsalicylic acid may induce an asthma attack
• have ever had gout
• have heavy menstrual periods.
Y ou must immediately seek medical advice, if your symptoms get worse or if you experience severe or unexpected side effects e.g. unusual bleeding symptoms, serious skin reactions or any other sign of serious allergy (see section “Possible side effects”).
Inform your doctor if you are planning to have an operation (even a minor one, such as tooth extraction) since aspirin is blood-thinning there may be an increased risk of bleeding.
Aspirin may cause Reye’s syndrome when given to children. Reye’s syndrome is a very rare disease which affects the brain and liver and can be life-threatening. For this reason, Aspirin tablets should not be given to children and adolescents aged under 16 years, unless on the advice of a doctor.
You should take care not to become dehydrated (you may feel thirsty with a dry mouth) since the use of acetylsalicylic acid at the same time may result in deterioration of kidney function.
This medicinal product is not suitable as a pain killer or fever reducer.
If any of the above applies to you, or if you are not sure, speak to your doctor or pharmacist.
Tell your doctor or pharmacist if you are taking, have recently taken or might take any other medicines, including medicines obtained without a prescription.
The effect of treatment may be influenced if aspirin is taken at the same time as some other medicines for:
• thinning of the blood/prevention of clots (e.g. warfarin, heparin, clopidogrel)
• rejection of organ after transplantation (ciclosporin, tacrolimus)
• high blood pressure (e.g. diuretics and ACE-inhibitors)
• regulation of the heart beat (digoxin)
• manic-depressive illness (lithium)
• pain and inflammation (e.g. NSAIDs such as ibuprofen, or steroids)
• gout (e.g. probenecid)
• epilepsy (valproate, phenytoin)
• glaucoma (acetazolamide)
• cancer or rheumatoid arthritis (methotrexate; in doses lower than 15 mg per week)
• diabetes (e.g. glibenclamide)
• depression (selective serotonin re-uptake inhibitors (SSRIs) such as sertraline or paroxetine).
• use as hormone replacement therapy when the adrenal glands or pituitary gland have been destroyed or removed, or to treat inflammation, including rheumatic diseases and inflammation of the intestines (corticosteroids).
Drinking alcohol may possibly increase the risk of gastrointestinal bleeding and prolong bleeding time. Pregnancy and breast-feeding
If you are pregnant or breast-feeding, think you may be pregnant or are planning to have a baby, ask your doctor or pharmacist for advice before taking this medicine.
Pregnant women should not take aspirin during pregnancy unless advised by their doctor.
Y ou should not take Aspirin tablets if you are in the last 3 months of pregnancy, unless you are advised to do so by your doctor and then the daily dose should not exceed 100 mg (see section “Do not take Aspirin tablets”). Regular or high doses of this medicinal product during late pregnancy can cause serious complications in the mother or baby.
Breast-feeding women should not take aspirin unless advised by their doctor.
Aspirin tablets should not affect your ability to drive and use machines.
Always take this medicine exactly as your doctor has told you. Check with your doctor or pharmacist if you are not sure.
Prevention of heart attacks:
• The recommended dose is 75-160 mg once daily.
Prevention of strokes:
• The recommended dose is 75-325 mg once daily.
Prevention of cardiovascular problems in patients who suffer from stable or unstable angina (a type of chest pain):
• The recommended dose is 75-160 mg once daily.
Prevention formation of blood clots after certain types of heart surgery:
• The recommended dose is 75-160 mg once daily.
As for adults. In general, aspirin should be used with caution in elderly patients who are more prone to adverse events. Treatment should be reviewed at regular intervals.
Aspirin should not be administered to children and adolescents younger than 16 years, unless prescribed by a doctor (see section “Warnings and precautions”).
For oral use.
The tablets should be swallowed whole with sufficient fluid (1/2 glass of water). The tablets have a Gastro-resistant coating which prevents irritant effects on the gut, and should therefore not be crushed, broken or chewed.
If you (or someone else) accidentally take too many tablets, you should tell your doctor at once or contact immediately the nearest casualty department. Show any left over medicines or the empty packet to the doctor.
Symptoms of overdose may include ringing in ears, hearing problems, headache, dizziness, confusion, nausea, vomiting and abdominal pain. A large overdose can lead to more rapid breathing than normal (hyperventilation), fever, excess sweating, restlessness, seizures, hallucinations, low blood sugar, coma and shock.
If you miss a dose, wait until it is time for your next dose, then go on as normal.
Do not take a double dose to make up for a forgotten tablet.
If you have any further questions on the use of this medicine, ask your doctor or pharmacist.
Like all medicines, this medicine can cause side effects, although not everybody gets them.
If you notice any of the following serious side effects, stop taking Aspirin and contact a doctor immediately:
• Sudden wheezing, swelling of your lips, face or body, rash, fainting or difficulties swallowing (severe allergic reaction).
• Reddening of the skin with blisters or peeling and may be associated with a high fever and joint pains. This could by erythema multiforme, Stevens-Johnson syndrome or Lyell’s syndrome.
• Unusual bleeding, such as coughing up blood, blood in your vomit or urine, or black stools.
Common side effects (may affect up to 1 in 10 people):
• Increased tendency for bleeding.
Uncommon side effects (may affect up to 1 in 100 people):
• Runny noses.
• Breathing difficulty.
Rare side effects (may affect up to 1 in 1,000 people):
• Severe bleeding in the stomach or intestines, brain haemorrhage; altered number of blood cells.
• Nausea and vomiting.
• Cramps in the lower respiratory tract, asthma attack.
• Inflammation in the blood vessels.
• Bruising with purple spots (cutaneous bleeding).
• Severe skin reactions such as rash known as erythema multiforme and it’s life threatening forms Stevens-Johnson syndrome and Lyell’s syndrome.
• Hypersensitivity reactions, such as swelling of e.g. lips, face or body, or shock.
• Abnormal heavy or prolonged menstrual periods
• Ringing in your ears (tinnitus) or reduced hearing ability.
• Ulcers in stomach or small intestine and perforation.
• Prolonged bleeding time.
• Impaired kidney function.
• Impaired liver function.
• High level of uric acid in the blood.
If you get any side effects, talk to your doctor or pharmacist. This includes any possible side effects not listed in this leaflet.
You can also report side effects directly via Yellow Card Scheme, Website: www.mhra.gov.uk/yellowcard. By reporting side effects you can help provide more information on the safety of this medicine.
Keep out of the sight and reach of children.
Store below 25°C.
Blister: Store in the original package in order to protect from moisture.
Tablet container: Keep the container tightly closed in order to protect from moisture.
Do not use Aspirin tablets after the expiry date which is stated on the carton or tablet container/blister after EXP. The expiry date refers to the last day of that month.
Do not throw away any medicines via wastewater or household waste. Ask your pharmacist how to throw away medicines you no longer use. These measures will help protect the environment.
The active substance is aspirin (acetylsalicylic acid). Each gastro-resistant tablet contains 75 mg of aspirin. The other ingredients are:
Tablet core: microcrystalline cellulose, maize starch, colloidal anhydrous silica, stearic acid.
Film-coating: methacrylic acid - ethyl acrylate copolymer (1:1), polysorbate 80, sodium laurilsulfate, triethyl citrate, talc.
Aspirin 75 mg Gastro-resistant Tablets are oval, white, biconvex film-coated tablets, 9.2 x 5.2 mm.
Blisters: 10, 20, 28, 30, 50, 56, 60, 90, 100 gastro-resistant tablets.
Tablet containers: 10, 30, 50, 100, 500 gastro-resistant tablets.
Not all pack sizes may be marketed.
Aptil Pharma Limited
9th Floor CP House, 97-107 Uxbridge Road, Ealing, London W5 5TL
Reykjavikurvegur 78, IS-220 Hafharfjordur, Iceland And/or
BLB 016, Bulebel Industrial Estate, Zejtun ZTN 3000, Malta And/or
Balkanpharma Dupnitsa AD
3, Samokovsko Shosse Str., 2600 Dupnitsa, Bulgaria